MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO .010 WIRE SOFT STRAIGHT 300CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO .010 WIRE SOFT STRAIGHT 300CM; WIRE, GUIDE, CATHETER
Catalog Number M00316330
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.Visual examination of the returned device revealed that the guidewire was slightly bent on its distal section.During functional testing, the returned guidewire was kept hydrated per dfu and a demo excelsior sl-10 microcatheter was prepared per dfu.The synchro guidewire was loaded and advanced through the proximal end of a demo excelsior sl-10 microcatheter.The guidewire came out of the microcatheter distal end.There was no friction and/or resistance felt during the advancement.The guidewire was attached to a demo torque device and one to one torque was checked.The guidewire torque was not smooth.The guidewire was slightly bent on its distal section.The guidewire polytetrafluoroethylene (ptfe) coating was examined, and it was discovered that the ptfe was peeled/scraped off at approximately between 140.0cm to 145.0cm from the proximal end.The ptfe coating was scraped off of the guidewire with the torque device collet.From the condition of the guidewire it appeared that the torque device had been dragged down the guidewire ptfe.Therefore, an assignable cause code of "use error" was assigned to the analyzed guidewire ptfe coating peeling.The non-smooth torque experience during testing of the guidewire was likely due to the bend found along distal section of the wire.An assignable cause of procedural factors was assigned to the reported and analyzed guidewire kink and analyzed guidewire torque problem.
 
Event or Problem Description
The investigation of the returned subject device revealed that the polytetrafluoroethylene (ptfe) was peeled/scraped off.There were no clinical consequences to the patient.

Brand Name
SYNCHRO .010 WIRE SOFT STRAIGHT 300CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key8251018
Report Number3012931345-2019-00011
Device Sequence Number1593571
Product Code DQX
UDI-Device Identifier07613252187165
UDI-Public07613252187165
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue NumberM00316330
Device Lot Number0000002025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2018
Initial Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1